Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 76, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 19, 2008, 7:21 AM CDT for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2008, 7:21 AM CDT (12:21 UTC)
- Expired
- Mar 19, 2008, 8:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 611 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 191222
SVRMOB
ALC023-025-129-191315-
/O.NEW.KMOB.SV.W.0076.080319T1221Z-080319T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
721 AM CDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
CLARKE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF GROVE HILL...
EASTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 815 AM CDT
* AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 19 MILES WEST OF GROVE HILL TO 10 MILES NORTHEAST OF CHATOM
TO 13 MILES EAST OF CHATOM TO 18 MILES SOUTHEAST OF CHATOM...AND
MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEROY AND CARSON BY 730 AM CDT...
WINN AND JACKSON BY 735 AM CDT...
CHILTON AND CARLTON BY 740 AM CDT...
WALKER SPRINGS...PEACOCK...MANILLA AND GROVE HILL BY 745 AM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3189 8767 3187 8764 3146 8759 3142 8769
3131 8782 3119 8791 3118 8827 3144 8820
3156 8825 3199 8819 3200 8817 3200 8767
TIME...MOT...LOC 1221Z 255DEG 40KT 3173 8809 3156 8810
3141 8803 3123 8810
$$3 follow-up statements
000
WWUS54 KMOB 191239
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
738 AM CDT WED MAR 19 2008
ALC023-191248-
/O.CAN.KMOB.SV.W.0076.000000T0000Z-080319T1315Z/
CHOCTAW AL-
738 AM CDT WED MAR 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY IS
CANCELLED...
LAT...LON 3146 8759 3142 8769 3129 8784 3119 8791
3118 8827 3144 8811 3162 8817 3170 8809
3192 8809 3193 8806 3197 8809 3200 8767
TIME...MOT...LOC 1238Z 243DEG 32KT 3198 8789 3177 8788
3173 8794 3156 8788 3141 8791 3120 8806
$$
ALC025-129-191315-
/O.CON.KMOB.SV.W.0076.000000T0000Z-080319T1315Z/
WASHINGTON AL-CLARKE AL-
738 AM CDT WED MAR 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR CLARKE AND EASTERN WASHINGTON COUNTIES...
AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OPINE TO CHILTON TO WINN TO JACKSON TO CORTELUOU TO
MALCOLM...AND WAS MOVING NORTHEAST AT 40 MPH. THE LINE MOTION HAS
SLOWED.
SEVERE THUNDERSTORMS WILL BE NEAR...
CHILTON BY 745 AM CDT...
WALKER SPRINGS BY 750 AM CDT...
WHATELY...THOMASVILLE...SHAWNEE AND RURAL BY 755 AM CDT...
SUGGSVILLE...MANILLA...FULTON AND DICKINSON BY 800 AM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3146 8759 3142 8769 3129 8784 3119 8791
3118 8827 3144 8811 3162 8817 3170 8809
3192 8809 3193 8806 3197 8809 3200 8767
TIME...MOT...LOC 1238Z 243DEG 32KT 3198 8789 3177 8788
3173 8794 3156 8788 3141 8791 3120 8806
$$000
WWUS54 KMOB 191249
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
748 AM CDT WED MAR 19 2008
ALC025-129-191315-
/O.CON.KMOB.SV.W.0076.000000T0000Z-080319T1315Z/
WASHINGTON AL-CLARKE AL-
748 AM CDT WED MAR 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR CLARKE AND EAST CENTRAL WASHINGTON COUNTIES...
AT 743 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BASHI TO CHILTON TO GROVE HILL TO
JACKSON TO TOINETTE TO MCINTOSH...AND WAS MOVING EAST AT 35 TO 40
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
THOMASVILLE...WHATELY...SUGGSVILLE AND RURAL BY 755 AM CDT...
SCYRENE AND CHOCTAW BLUFF BY 800 AM CDT...
GAINESTOWN BY 805 AM CDT...
BARLOW BEND BY 815 AM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3146 8759 3142 8769 3129 8784 3119 8791
3120 8810 3155 8795 3166 8795 3174 8801
3181 8803 3197 8798 3200 8767
TIME...MOT...LOC 1248Z 255DEG 28KT 3198 8774 3182 8779
3167 8775 3150 8779 3136 8789 3120 8801
$$000
WWUS54 KMOB 191302
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
802 AM CDT WED MAR 19 2008
ALC025-191315-
/O.CON.KMOB.SV.W.0076.000000T0000Z-080319T1315Z/
CLARKE AL-
802 AM CDT WED MAR 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EASTERN CLARKE COUNTY...
AT 757 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SHAWNEE TO ROUNDHILL TO WHATELY
TO JACKSON TO CARLTON TO 11 MILES SOUTHWEST OF CARLTON...AND WAS
MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MANILLA AND GAINESTOWN BY 810 AM CDT...
BARLOW BEND BY 815 AM CDT...
LAT...LON 3189 8767 3146 8759 3142 8769 3120 8793
3128 8794 3136 8789 3140 8790 3155 8790
3162 8781 3199 8779 3200 8767
TIME...MOT...LOC 1302Z 245DEG 35KT 3202 8761 3187 8760
3166 8766 3146 8781 3134 8781 3123 8787
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 4:15 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 19, 4:15 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 AM CDT WED MAR 19 2008
.SHORT TERM...(TODAY AND TONIGHT)...OUR FORECAST AREA IS IN BETWEEN
2 MAIN SYNOPTIC PLAYERS OVER THE SOUTHERN STATES. THE FIRST IS THE
PERSISTENT UPPER LOW OVER CENTRAL TEXAS...AND THE SECOND IS THE
LARGESCALE UPPER TROUGH AND TRAIN OF SHORTWAVES EXTENDING DOWN THE
EASTERN SEABOARD INTO GEORGIA. THE DEEP MOISTURE FEED AND
DYNAMICALLY FAVORED UPPER DIFFLUENT REGION FOR STORMS TO THE EAST OF
THE TEXAS LOW WILL AGAIN BE TO THE WEST OF OUR AREA OVER THE
SOUTHERN HALF OF LOUISIANA. TO THE NORTHEAST...WE SEE A WELL
DEFINED SHORTWAVE TRACKING SOUTHEAST OUT OF EASTERN TENNESEE THAT
WILL LIKELY SEND A CONVECTIVE COMPLEX SOUTH INTO GEORGIA TODAY. THE
GEORGIA CONVECTIVE COMPLEX MAY SEND AN OUTFLOW BOUNDARY SOUTHWEST
INTO OUR NORTHEASTERN ZONES THIS AFTERNOON...BUT RIGHT NOW ALL OF
THE GUIDANCE POINTS TO THE GREATER COVERAGES OF STORMS STAYING WEST
AND NORTHEAST OF OUR AREA. WE WILL KEEP SCATTERED AFTERNOON
THUNDERSTORMS IN THE FORECAST FOR MOST LOCATIONS WITH THE EXCEPTION
OF THE FAR SOUTHWEST AREAS CLOSER TO THE DEEP MOISTURE AND DYNAMIC
LIFT EAST OF THE TEXAS LOW.
THE 06Z RUC40 MODEL SOUNDINGS CENTERED OVER OUR AREA AROUND 18Z
TODAY SUGGEST MLCAPES AROUND 1800 J/KG...PRECIPITABLE WATER VALUES
AROUND 1.9 INCHES...SFC TO FREEZING LEVEL LAPSE RATES 6.7 C/KM...AND
SFC TO 900 MB MEAN MIXING RATIOS AROUND 13.95 G/KG. THIS ALL
EQUATES ROUGHLY TO A LOW RISK OF WET MICROBURSTS FOR OUR AREA
TODAY.
THE CONVECTION SHOULD DIE OFF BY 04Z TONIGHT. WENT PRETTY MUCH WITH
THE HPC QPF WITH A FEW ADJUSTMENTS IN THE WEST. WE ALSO ADJUSTED
THE MAV MOS GUIDANCE UP A FEW DEGREES (CLOSER TO THE MET) GIVEN WE
WENT A FEW POINTS LOWER ON POPS AND RAIN COVERAGES IN COMPARISON TO
THE GFS OVER OUR AREA. /05
&&
.LONG TERM...BY 12Z THU MID TO UPPER TROF AXIS IS WELL EAST OF THE
CWFA WITH ELONGATED SFC RIDGE BUILDING OVER EASTERN TX AND SOUTH
LA. SFC HIGH WILL SHIFT NE TO THE TN RIVER VALLEY BY 06Z FRI WITH
MOSTLY A ZONAL FLOW ALOFT OVER MUCH OF THE SE CONUS BY LATE FRI INTO
SAT. NEXT MID LEVEL TROF MOVES EAST ACROSS THE MID TO UPPER MS RIVER
VALLEY DURING THE DAY ON SAT WITH MAINLY A ZONAL FLOW IN THE MID TO
UPPER LEVELS FURTHER SOUTH. AS SHORT WAVE MOVES EAST TO THE MID
ATLANTIC COAST EXPECT A WEAK COOL FRONT TO PUSH SOUTH ACROSS THE
CWFA BY EARLY SUN GIVING WAY TO SLIGHTLY COOLER/DRIER CONDITIONS
THROUGH EARLY SUNDAY NIGHT. TO THE WEST DEEPENING MID TO UPPER TROF
OVER THE CENTRAL PLAINS BEGINS TO SHIFT EASTWARD...PROGGED TO MOVE
ACROSS THE NORTH CENTRAL GULF STATES AND SE CONUS DURING THE DAY ON
MONDAY. WITH THIS...BELIEVE MOISTURE RETURN WILL BE LIMITED OUT
AHEAD OF THIS NEXT SYSTEM LEADING ME TO STAY WITH ONLY A SLIGHT
CHANCE OF SHOWERS OR THUNDERSTORMS MAINLY LATE SUN NIGHT THROUGH
ABOUT MIDDAY MON. AS THIS SYSTEM EXITS TO THE EAST SFC RIDGE BUILDS
OVER MUCH OF THE CENTRAL GULF COAST REGION AND SE CONUS INCLUDING
THE NORTHERN GULF THROUGH THU AFTERNOON NEXT WEEK. LATE IN THE WEEK
LATEST PHYSICAL SOLUTION FROM THE GFS DEPICTS A WEAK IMPULSE MOVING
NORTHWARD WEST OF THE SFC RIDGE TO THE EAST...GIVING WAY TO
INCREASED MOISTURE AND LIFT TO THE CWFA EARLY FRI MORNING. WILL
CONTINUE TO USE THE CURRENT 00Z MEXMOS FOR TEMPS IN THE EXTENDED
GRIDS. /32
&&
.MARINE...HIGH PRESSURE OVER THE EASTERN GULMEX WILL SHIFT SLOWLY
SOUTH THROUGH SUNDAY...WITH A LIGHT NOCTURNAL FLOW GOING MORE
SOUTHWESTERLY AND INCREASING TO NEAR 15 KTS NEAR SHORE IN THE
AFTERNOON HOURS. WE STALL THE FRONT INLAND AND NO LONGER EXPECT IT
TO MAKE IT DOWN OVER THE COASTAL WATERS...BUT WE STILL KEEP A SHORT
PERIOD OF NORTHWESTERLY WINDS IN FOR EARLY TUESDAY AS HIGH PRESSURE
BUILDS GRADUALLY WEST ACROSS THE CENTRAL AND WESTERN GULFMEX. /05
&&
.FIRE WEATHER...HAVE UPDATED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THU DUE TO CRITICALLY LOW AFTERNOON RELATIVE HUMIDITIES.
AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED
THROUGH EARLY NEXT. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 42 71 43 / 80 05 00 00
PENSACOLA 72 46 73 46 / 100 10 00 00
DESTIN 70 51 71 50 / 90 20 00 00
EVERGREEN 73 42 71 38 / 100 10 00 00
WAYNESBORO 71 42 71 38 / 70 05 00 00
CAMDEN 73 43 71 39 / 100 10 05 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
HIGH SURF WARNING UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
FL...RED FLAG WARNING FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
HIGH SURF WARNING UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
WIND ADVISORY UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Mar 19, 5:28 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 528 AM CDT WED MAR 19 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-192300- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 528 AM CDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A LINE OF THUNDERSTORMS MOVING EAST OUT OF SOUTHERN MISSISSIPPI AND LOUISIANA WILL MOVE ACROSS SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH EARLY AFTERNOON. MOST OF THE STORMS ALONG THE LINE WILL PRODUCE SUDDEN STRONG WINDS GUSTS AT 40 TO 50 MPH. A FEW STRONGER CELLS ALONG THE LINE MAY BECOME BRIEFLY SEVERE...PRODUCING DAMAGING WINDS TO NEAR 60 MPH. STAY TUNED FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. STRONG SOUTH WINDS AT 25 TO 35 MPH WILL CONTINUE ALONG THE COASTAL COUNTIES...WITH SLIGHTLY LOWER WIND SPEEDS OVER THE INLAND COUNTIES. THE STRONG WINDS WILL CONTINUE TO GENERATE TIDES 2 TO 3 FEET ABOVE NORMAL ALONG THE COAST...AS WELL AS ROUGH SURF CONDITIONS ALONG AREA BEACHES THROUGH THIS AFTERNOON. THERE IS A HIGH LIKLIHOOD OF DANGEROUS RIP CURRENTS IN THE SURF AT AREA BEACHES. THE STRONG WINDS REQUIRE THE CONTINUED ISSUANCE OF SMALL CRAFT ADVISORIES FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH THURSDAY. SEAS OVER THE GULF WATERS WILL WILL CONTINUE TO RANGE FROM 10 TO 14 FEET THROUGH TODAY. A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH THE STRONG SOUTHERLY WINDS BECOMING MORE WEST AND NORTHWESTERLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE SMALL CRAFT ADVISORY WILL LIKELY CONTINUE THROUGH THURSDAY MORNING AS STRONG NORTHERLY WINDS AT 20 TO 30 KNOTS CONTINUE IN THE WAKE OF THE PASSING COLD FRONT. THERE WILL BE AN INCREASED RISK OF WILDFIRES ON THURSDAY AS DRY AIR FLOWS INTO THE AREA ON THE HEELS OF GUSTY NORTHWESTERLY WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED FOR A PERIOD OF TIME TODAY.
In the hours before
Special weather statement, Mar 19, 5:20 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 520 AM CDT WED MAR 19 2008 MSZ067-075-076-078-079-191115- GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA... WAYNESBORO AND WIGGINS... 520 AM CDT WED MAR 19 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGE...STONE...PERRY...GREENE AND WAYNE COUNTIES IN SOUTHEAST MISSISSIPPI THROUGH 615 AM... AT 517 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 23 MILES NORTHWEST OF TALLAHALA TO 27 MILES SOUTH OF ROGERS LAKE...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ROGERS LAKE...WIGGINS...TALLAHALA...WLOX TV STATION TOWER... RUNNELSTOWN...NEW AUGUSTA AND WINGATE THROUGH 615 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Mar 19, 6:09 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 609 AM CDT WED MAR 19 2008 ALZ052-061-063-MSZ075-076-078-079-191215- LOWER MOBILE-UPPER MOBILE-WASHINGTON-GEORGE-STONE-PERRY-GREENE- INCLUDING THE CITIES OF...LEAKESVILLE AND LUCEDALE... 609 AM CDT WED MAR 19 2008 ...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI AND INTO SOUTHWEST ALABAMA THROUGH 715 AM... AT 605 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES NORTH OF BEAUMONT TO 23 MILES SOUTH OF BEATRICE...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BOTHWELL...SAND HILL...AVERA...BENNDALE...MERRILL...JONATHAN AND BEXLEY THROUGH 715 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Mar 19, 7:00 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 700 AM CDT WED MAR 19 2008 ALZ052-061-063-191300- LOWER MOBILE-UPPER MOBILE-WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 700 AM CDT WED MAR 19 2008 ...A LINE OF STRONG THUNDERSTORMS WILL ADVANCE EAST ACROSS WASHINGTON AND MOBILE COUNTIES... AT 700 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A LINE OF STRONG THUNDERSTORMS WITH BOWING SEGMENTS FROM NEAR HEALING SPRINGS TO 10 MILES WEST OF GRAND BAY...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... CHATOM...CITRONELLE...SEMMES...MOBILE METRO AND TANNER WILLIAMS THROUGH 800 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. USE CAUTION WHILE DRIVING DURING YOUR MORNING COMMUTE...OR IF NECESSARY...SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. PURDY
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:55 AM CDT | Marine Weather Statement | MOB | 2 hr | |
| Mar 19, 8:05 AM CDT | Special Marine Warning | MOB | 25 min | |
| Mar 19, 8:42 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 63 min |
| Mar 19, 9:01 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.